Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Does Shingles Skin Rash Look Like

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Herpes Zoster (Shingles)

... What Is Shingles? Shingles and HIV How Is It Transmitted? How Is Shingles Treated? Can Shingles Be Prevented? The Bottom Line What Is Shingles? Shingles is a very painful disease caused by the same herpes virus that causes chicken
Ask the Experts

Shingles, magnetic couple, concerned for boyfriend

Dr. Bob, Thank you for your help and for your advise. Your answers have been very helpful and comforting for me since I was diagnosed a year ago.My question relates to shingles. I am 45, 480 CD4, 36,000 v.l., not on medications yet. I think I have...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...prochaine! J'adore cette ville pittoresque et amusante.Your description of a one-sided painful rash is indeed consistent with shingles. Yes, it could be contagious to someone who is not already immune to the herpes zoster virus. Why can't you see... Read more »

skin rash

which tables causes skin rash from the combination of 3tc,d4t and stockrin and which one can be suggested for substitute or how can you fight with that type of rash considering that you are on ARV for a year and there is no difference and the CD4...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
If you have been in 3TC, D4T and Stocrine for one year and have had a rash much of that time it likely not the HIV drugs that are causing the rash directly. There are a wide variety of HIV related and unrelated rashes that can be seen so an... Read more »

Shingles or something else?

Dr. Henry,I had a quick question regarding shingles. I was recently diagnosed with shingles, however the doctor was not 100 sure and said it could be something else (did not take a culture). I am concerned because I've read shingles can be related...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...From what you described that skin rash would be very unlikely to be shingles. Also, shingles is rarely an initial manifestation of HIV infection. KH Read more »

Skin rash after treatment.

Hi,I am now 9 months post treatment from 24 weeks hep c treatment. During treatment I had couple of episodes of skin rashes. Now that it is over 9 months, I am still havind this problem. When I expose to the environment skin rash starts and it...
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
Although you may have had rash attributed to interferon when you were on therapy, I would no longer expect this to be the case now. I would certainly see a dermatologist to review these findings since this does not seem to be a drug related issue. Read more »
Articles
AIDSinfo

Skin Rash

...FDA are Agenerase, Aptivus, Crixivan, Fortovase, Invirase, Kaletra, Lexiva, Norvir, Reyataz, and Viracept. What kinds of skin rash can anti-HIV medications cause? Anti-HIV medications can cause mild skin rashes as well as serious, even... Read more »
Project Inform

IRIS: A Concern for People Starting HIV Therapy

...symptoms are mostly different than and should not be confused with the possible side effects from starting HIV drugs, like fever or skin rash. If side effects do occur, they usually appear soon after starting your meds. Within a few weeks your... Read more »
AIDSinfo

An Overview of Ziagen (Abacavir)

...can occur at any time. Individuals taking abacavir sulfate should stop taking it and tell a doctor right away if they have a skin rash or any two or more of the following symptoms: sudden fever; severe tiredness or achiness; diarrhea, nausea,... Read more »
The Well Project

HIV Drug Chart/Overview

... If Boosted,* # ofDoses/Day: n/a Common Side Effects: Nausea, diarrhea,headaches, skin rash, skin discoloration Serious Side Effects: Buildup of lactic acid in the blood, enlarged... Read more »
Connect With Others

Skin Rash

Posted by DJones, 8 Replies
...I have been on Atripla since January. I am also on Fluconazole and Acyclovir. In the last month I have developed a skin rash where the sun seems to hit my skin on my back of my neck where my hair line ends and lower arms. I thought it was... Read more »

Itchy skin rash from sun and meds?

Posted by DJones, 4 Replies
...I have been on Fluconazole, Acyclovir and Atripla for about 6 months. I noticed problems with a terrible itchy skin rash when I was in the sun when the summer began. I have stayed out of the sun or put sun block on until last Saturday I was at a Read more »

HIV skin rash

Posted by shinpai, 1 Reply
Does it usually itch? How long does it last? Also yesterday when I sat down to eat a hamburger my teeth hurt with the first couple of bites. It was not a terribly severe pain, but it was ver disconcerting. Sounds familar anyone?? Read more »

Shingles = HIV?

Posted by grcboy30, 4 Replies
...Hi there. I had chicken pox at 5 years old so can develop shingles. I haven't been to the doctor yet but have what I am pretty sure is shingles on the side of my chest (a pink rash which is itchy Read more »